GSHP HOME   |   MEMBERSHIP   |   CAREERS   |   CONTACT US   |  

GSHP

Fall Meeting


Fall meeting

October 21-23, 2016 

Our statewide educational calendar concludes in October each year at the wonderful Brasstown Valley Resort.  The meeting contains 14.5 hours of continuing education and exhibit program.  The location is an ideal Fall weather venue with crisp air, fireplaces, beautiful sunset view and a wide variety of activities.

 

Brasstown Valley Resort

 Directions

Young Harris, GA

 Brasstown Valley Resort Photos 

 

 

 

 

 

 

 

 

 

 

 

 

  

 CE processing link

 

Agenda 

DATE/TIME

TALK

SPEAKER

FRIDAY  10/21

 (6 HOURS)

7:45am- 8:40am

(1 hour)

General Care of the Pediatric Burn Patient (with a focus on inpatient and outpatient medication management

Objectives:

1.       Describe different types and depths of burns

2.       Discuss pain management strategies for the pediatric burn patient

3.       Review pharmacological management of itching in the pediatric burn patient

4.       Review topical agents used for burn wound care

5.       Discuss pharmacological attenuation of the hypermetabolic state in large burns 

Rita M. Gayed, PharmD, BCCCP
Critical Care Pharmacist Specialist- Burn Center

 

8:45am-9:40am

(1 hour)

New Drug Update 2015: A Formulary Approach

Objectives:

1.    Compare and contrast newly approved drugs with older agents regarding their pharmacology, pharmacokinetics, efficacy, safety, dosage and cost.

2.    Apply the “formulary approach” to evaluating new drugs.

Analyze potential utility of drugs in the pipeline for possible release in the next two years.

Rusty May, Pharm.D., FASHP

Clinical Professor

UGA College of Pharmacy

 

Break

9:45am – 10:00am

___

______

10:00am-10:55am

(1 hour)

Law Update 

Objectives:

1)      Understand the changes and updates related to the Prescription Drug Monitoring Program (PDMP) under HB900.

2)      Identify the changes in drug repository guidelines as described in the Drug Repository for Unused Meds for Indigent and Elderly bill under HB897.

3)      Recall the updates to Immunization Protocol Agreements as outlined under HB1043.

4)      Understand the role biosimilar medications play in today’s pharmaceutical market and the laws that involve this class of medications.

5)      Describe recent updates and changes by the Georgia Board of Pharmacy to the Rules and Regulations of the State of Georgia.

Joshua D. Kinsey, Pharm.D.

Department of Pharmacy Practice

Clinical Assistant Professor, Community Pharmacy

Director, Community Pharmacy Residency Program

 

11:00am-1pm 

Lunch w/ exhibit

------

 

1:00pm –1:55pm

(1 hour)

Best Practices in Controlled Substance Management 

Objective:

1.       Highlight key state, federal, and regulatory requirements for the management of controlled substances.

2.       Review ASHP Guidelines for successful development of a drug diversion prevention program.

3.       Discuss best practices for personnel management and investigation/reporting requirements when drug diversion has been detected or confirmed. 

Christy M. Norman, PharmD, MS, BCPS

Administrative Director of Pharmacy

AU Medical Center

 

2:00-2:15

Break

 

2:15pm -3:10pm

(1 hour)

 

Observational analysis and its use in contemporary pharmacy practice

Objectives:

1. List various types of observational trials.

2. Explain the usefulness of observational trials when compared to randomized controlled trials.

3. Identify methods to reduce bias in observational trials.

4. Compare observational trials to randomized controlled trials.

5. Explain how data from observational trials can provide answers regarding effectiveness. 

Anthony Compton, PharmD

Principal, Research Initiatives

Premier Research Services

 

3:15pm – 4:15pm

(1 hour)

Medical Marjuana: A New Therapeutic High Point?

Objectives:

1.       Identify the active components of medical marijuana and the specific products approved by the FDA.

2.       Discuss the indications medical marijuana.

3.       Identify side effects associated with medical marijuana

4.       Differentiate between medical marijuana and synthetic THC

5.       Discuss common myths and misperceptions regarding medical marijuana.

6.       Discuss problems and solutions concerning proper monitoring of medical marijuana use.

 

Randy Tackett

UGA College of Pharmacy

 

4:30pm – 6:30pm

Reception/Exhibits

------

         

SATURDAY 10/22  (5.5 HOURS)

8:00am – 8:55am      (1 hour)

 

Building Pharmacist-Physician Collaborative Rounds With Limited Resources in a Community Setting 

Objectives:

1.       Describe a stepwise method of establishing pharmacist-physician collaborative rounds

2.       Design a limited resource coverage model and workflow

3.       Analyze pilot phase summary data and current success 

Derek A. Gaul, PharmD, MBA, BCPS

 

9:00am – 10:30am

Exhibits/Breakfast

------

10:30am – 11:55am (1.5 hours)

Are We Any Closer to Taming the Ketamine Tiger? 

Objectives:

1.     Discuss the pharmacology of ketamine when used in the ED or ICU

2.    Review the safety and efficacy of ketamine in the intensive care unit

3.    Select the ideal patient to receive ketamine

4.  List potential uses for ketamine in the ED

5.    Discuss ketamine dosing recommendations for moderate sedation, pain, and agitation

6.    Describe monitoring parameters recommended with ketamine administration

 

Chris Paciullo, Pharm.D. – Emory

John Patka, Pharm.D. - Grady

 

12:00pm – 1:00pm

Lunch, Business Meeting

------

1:00pm – 1:55pm

(1 hour)

Treatment of Severe Alcohol Withdrawal

Objectives:

1. Discuss the pathophysiology of alcohol withdrawal

2. Describe the pharmacologic treatment options for alcohol withdrawal

3. Review literature related to pharmacologic therapy for alcohol withdrawal 

Stacey Folse

Emory University Hopsital

 

2:00pm – 2:55pm

(1 hour)

Obstetrics Update- There’s a Bun in the Oven: What Pharmacists Need to Know

1.     Discuss the changes to Pregnancy and Lactation labeling, implications of retiring the FDA Pregnancy Risk Categories, and useful references.

2.     Summarize the physiologic changes in pregnancy and their effects on medication dosing.

3.     Review over the counter and prescription medications used for relief of nausea and vomiting in pregnancy.

4.      Describe medication protocols for the management of acute-onset, severe hypertension during pregnancy and post-partum. 

Eliza Hoernle, BSPharm, Pharm D

OB Clinical Pharmacy Specialist – High Risk Perinatal

Northside Hospital

 

3:00pm-3:55pm

(1 hour)

Obstetrics Update Part 2- Preterm Labor Prevention and Treatment

1.  Explain the mechanism, dosing, adverse effects, and monitoring parameters of the tocolytic agents. 

2.  Describe pharmacotherapy interventions performed in the preterm labor setting in order to have neonatal benefits.

3.  Identify appropriate antibiotic therapy for Group B Strep prophylaxis.

4.  Distinguish between the agents used for labor induction and identify dosing and adverse effects of these agents.

 

Lindsey Jackson, Pharm D, BCPS

Labor and Delivery Clinical Pharmacist

Northside Hospital Pharmacy

 

7:00pm – 10:00pm

 

SEC Football and Dinner

 

------

SUNDAY 10/23 (3 HOURS)

7:30am – 8:00am

 

BREAKFAST

 

------

8:00am-8:55am         (1 hour)

Incorporating MTM Services into Your Practice 

Objectives:

Define medication therapy management (MTM)

Discuss practice considerations for providing MTM services

Conduct a medication therapy review for a patient case

Identify resources available for providing MTM services

 

Ashley Hannings, PharmD, BCACP

Division of Experience Programs

UGA College of Pharmacy

 

9:00am-9:55am

(1 hour)

Standing in the Analgesic Gap:  Pharmacist’s Role in Pain Management and Opioid Stewardship 

Objectives: 

1.       Explain the impact of pain on individuals, health care institutions and society.

2.       Review the evidence supporting pharmacy-based pain management and opioid stewardship.

3.       Describe a model pharmacy-based pain management and analgesic stewardship program

4.       Describe the experience and process for development and implementation of a pharmacy-based pain consult service

5.       Identify educational resources for assessing and enhancing clinician’s knowledge base in pain management and analgesic stewardship 

Jasmine Jones, Pharm.D., CGP

Clinical Pharmacist-Pain Specialist

Wellstar Health System

Kennestone Hospital

 

10:00am – 10:55am

(1 hour)

An Update on the Use of Pre-Reperfusion Beta-Blocker Therapy in ST-Elevation Myocardial Infarction 

Objectives:

1)        Review the pathophysiology of myocardial infarction

2)       Elucidate the proposed mechanism of beta-blockers in myocardial infarction

3)       Identify relevant guideline recommendations regarding early beta-blocker use

4)       Analyze pertinent primary literature regarding the use of early beta-blockers

Hannah Dills, Pharm.D.

 

       

  

Hotel Reservations

To make your hotel reservation, call 1.800.201.3205 or 706.379.9900.  To book online reservations through the  Brasstown Valley Resort website, enter block code GAS1019_001  .   The website will show sold out unless you enter the group code.  Rate is $170 + Tax and a $10 + tax resort fee per night. 

 

 Cancellation Policy:  After October 3, there are no refunds for cancellations.

 Exhibit information  

                                                                                                                                                                                                                                                                                   

                                   

 

If you are not a member and would like to be added to our meeting email list, click on the button below.

Future Meeting Notice Sign Up

 

Archive




THANK YOU TO OUR CORPORATE SPONSORS


Baxter
BD
Genentech
Janssen
Teva
Novo Nordisk
Omnicell


© 2016 Georgia Society of Health-System Pharmacists
3015 Shannon Lakes North | Suite 303 | Tallahassee, FL 32309 | 1-800-913-4747